Alert archive / Iowa / Heat Advisories in 2021

Heat Advisory 6, NWS Des Moines, IA

August 10, 202124 counties in Iowa

NWS Des Moines, IA issued this heat advisory at Aug 10, 2021, 12:56 PM CDT for 24 counties in Iowa. It took effect at Aug 11, 2021, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 10, 2021, 12:56 PM CDT (17:56 UTC)
In effect from
Aug 11, 2021, 12:00 PM CDT
Expired
Aug 11, 2021, 7:00 PM CDT
In force
7 hr
Issued by
NWS Des Moines, IA
All 24 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Cass County, IA, Clarke County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Guthrie County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Monroe County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 60 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 5.9 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2021-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 962 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2021-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
962 J/kg
Mixed-layer CIN
-346 J/kg
Mixed-layer LCL
1688 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-123 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

929 
WWUS73 KDMX 101756
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
1256 PM CDT Tue Aug 10 2021

IAZ058>062-070>075-081>086-092>097-110200-
/O.NEW.KDMX.HT.Y.0006.210811T1700Z-210812T0000Z/
/O.CON.KDMX.HT.Y.0005.000000T0000Z-210811T0000Z/
Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-Warren-
Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-
Ringgold-Decatur-Wayne-Appanoose-Davis-
Including the cities of Guthrie Center, Panora, Bayard, Casey, 
Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, 
Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, 
Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, 
Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, 
Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, 
Allerton, Humeston, Centerville, and Bloomfield
1256 PM CDT Tue Aug 10 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY...

* WHAT...Heat index values of 105 or greater expected.

* WHERE...Portions of central into southern Iowa.

* WHEN...For the first Heat Advisory, until 7 PM CDT this 
  evening. For the second Heat Advisory, from noon to 7 PM CDT 
  Wednesday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

IAZ057-110200-
/O.NEW.KDMX.HT.Y.0006.210811T1700Z-210812T0000Z/
Audubon-
Including the cities of Audubon and Exira
1256 PM CDT Tue Aug 10 2021

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY...

* WHAT...Heat index values up to 105 expected.

* WHERE...Portions of west central Iowa.

* WHEN...From noon to 7 PM CDT Wednesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

IAZ027-028-037>039-047>050-110000-
/O.CON.KDMX.HT.Y.0005.000000T0000Z-210811T0000Z/
Butler-Bremer-Hardin-Grundy-Black Hawk-Boone-Story-Marshall-Tama-
Including the cities of Parkersburg, Clarksville, Shell Rock, 
Greene, Aplington, Allison, Dumont, Waverly, Iowa Falls, Eldora, 
Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, 
Waterloo, Cedar Falls, Boone, Ames, Marshalltown, Tama, Toledo, 
Traer, Dysart, and Gladbrook
1256 PM CDT Tue Aug 10 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index of up to 105 degrees.

* WHERE...Parts of central and eastern Iowa.

* WHEN...Highest head index values this afternoon.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines
5 follow-up statements
304 
WWUS73 KDMX 102345
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
645 PM CDT Tue Aug 10 2021

IAZ058>062-070>075-081>086-092>097-110745-
/O.EXP.KDMX.HT.Y.0005.000000T0000Z-210811T0000Z/
/O.CON.KDMX.HT.Y.0006.210811T1700Z-210812T0000Z/
Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-Warren-
Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-
Ringgold-Decatur-Wayne-Appanoose-Davis-
Including the cities of Guthrie Center, Panora, Bayard, Casey, 
Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, 
Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, 
Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, 
Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, 
Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, 
Allerton, Humeston, Centerville, and Bloomfield
645 PM CDT Tue Aug 10 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT
WEDNESDAY...
...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

* WHAT...Heat index values of 105 or greater expected.

* WHERE...Portions of central into southern Iowa.

* WHEN...For the first Heat Advisory, until 7 PM CDT this 
  evening. For the second Heat Advisory, from noon to 7 PM CDT 
  Wednesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

IAZ027-028-037>039-047>050-110045-
/O.EXP.KDMX.HT.Y.0005.000000T0000Z-210811T0000Z/
Butler-Bremer-Hardin-Grundy-Black Hawk-Boone-Story-Marshall-Tama-
Including the cities of Parkersburg, Clarksville, Shell Rock, 
Greene, Aplington, Allison, Dumont, Waverly, Iowa Falls, Eldora, 
Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, 
Waterloo, Cedar Falls, Boone, Ames, Marshalltown, Tama, Toledo, 
Traer, Dysart, and Gladbrook
645 PM CDT Tue Aug 10 2021

...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Temperatures will continue to cool this evening dropping heat 
index values below hazardous levels. 

$$

IAZ057-110745-
/O.CON.KDMX.HT.Y.0006.210811T1700Z-210812T0000Z/
Audubon-
Including the cities of Audubon and Exira
645 PM CDT Tue Aug 10 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT
WEDNESDAY...

* WHAT...Heat index values up to 105 expected.

* WHERE...Portions of west central Iowa.

* WHEN...From noon to 7 PM CDT Wednesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines
491 
WWUS73 KDMX 110349
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
1049 PM CDT Tue Aug 10 2021

IAZ057>062-070>075-081>086-092>097-111200-
/O.CON.KDMX.HT.Y.0006.210811T1700Z-210812T0000Z/
Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-
Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-
Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
Including the cities of Audubon, Exira, Guthrie Center, Panora, 
Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell,
Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, 
Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, 
Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, 
Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, 
Seymour, Allerton, Humeston, Centerville, and Bloomfield
1049 PM CDT Tue Aug 10 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT
WEDNESDAY...

* WHAT...Heat index values of 105 or greater expected.

* WHERE...Portions of central into southern Iowa.

* WHEN...From noon to 7 PM CDT Wednesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines
763 
WWUS73 KDMX 110724
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
224 AM CDT Wed Aug 11 2021

IAZ057>062-070>075-081>086-092>097-111530-
/O.CON.KDMX.HT.Y.0006.210811T1700Z-210812T0000Z/
Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-
Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-
Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
Including the cities of Audubon, Exira, Guthrie Center, Panora, 
Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell,
Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, 
Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, 
Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, 
Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, 
Seymour, Allerton, Humeston, Centerville, and Bloomfield
224 AM CDT Wed Aug 11 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

* WHAT...Heat index values of 105 or greater expected.

* WHERE...Portions of central into southern Iowa.

* WHEN...From noon to 7 PM CDT today.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines
730 
WWUS73 KDMX 111610
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
1110 AM CDT Wed Aug 11 2021

IAZ057>062-070>075-081>086-092>097-120000-
/O.CON.KDMX.HT.Y.0006.210811T1700Z-210812T0000Z/
Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-
Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-
Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
Including the cities of Audubon, Exira, Guthrie Center, Panora, 
Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell,
Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, 
Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, 
Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, 
Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, 
Seymour, Allerton, Humeston, Centerville, and Bloomfield
1110 AM CDT Wed Aug 11 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values near 105 or higher expected.

* WHERE...Portions of central and south central Iowa, mainly 
  south of Interstate 80.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines
319 
WWUS73 KDMX 112350
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
650 PM CDT Wed Aug 11 2021

IAZ057>062-070>075-081>086-092>097-120100-
/O.EXP.KDMX.HT.Y.0006.000000T0000Z-210812T0000Z/
Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-
Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-
Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
Including the cities of Audubon, Exira, Guthrie Center, Panora, 
Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell,
Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, 
Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, 
Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, 
Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, 
Seymour, Allerton, Humeston, Centerville, and Bloomfield
650 PM CDT Wed Aug 11 2021

...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Temperatures will continue to gradually cool this evening,
therefore the advisory is allowed to expire.

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this heat advisory went out at Aug 10, 12:34 PM CDT, 22 minutes earlier.

Area forecast discussion, Aug 10, 12:34 PM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1234 PM CDT Tue Aug 10 2021

...Updated Aviation...

.SHORT TERM.../Today through Wednesday/
Issued at 304 AM CDT Tue Aug 10 2021

Confidence: Medium

The easier part of the forecast today will be the temperatures and
need for heat headlines; convection not so much though there is a
better consensus now than the past 24 to 36 hours.  Tonight's 04z
subjective sfc analysis shows a weak low over lower Lake Michigan
with a trailing boundary into southeast Iowa snaking back northwest
to a low over Sioux Falls within an elongated trough of low pressure
extending north into Canada. A warm front remains over western into
central Iowa now with a trailing cold front from the north/south
trough southwestward into South Dakota. Dewpoints are extremely high
for late evening with an area of 75F dewpoints hugging the warm
front in Iowa up to the Sioux Falls low. The area expands south of
the front over Nebraska, most of Missouri and Illinois as well. It
appears that the corn has finally caught up over portions of the
region. Aloft, H850 subjective analysis shows much of the surface
reflection with a trough over the Northern Plains back into the
Rockies and then south into New Mexico. The wave/MCV that moved
across Iowa Sunday night and Monday morning has progressed to
southeast Wisconsin to Ohio at 00z Tuesday. An upstream wave over
the Texas Panhandle south into Texas is likely to be our next system
of importance later today.  A cluster of thunderstorms over northern
Kansas/southern Nebraska at 0630z will move east northeast toward
Iowa by 12z and weaken into the morning hours in an area of
weakening warm air advection overnight.  A second area of storms is
anticipated to develop in a zone of stronger warm air advection
nearer the Sioux Falls low/trough across MN from now through 12z.
Current indications suggest that most of any storms that develop
will remain northeast of our forecast area yet this morning. As the
warm front continues to lift northeast this afternoon, a cap of +12
to 13 C H700 air will ride into the area. With southwest winds and
H850 temps in the 21 to 22C range by late afternoon, highs will once
again easily surpass the lower 90s over the southeast half with
upper 80s elsewhere. With dewpoints again in the mid to upper 70s,
heat indices will hit the 100 to 105F mark in the southeast half of
the forecast area and a heat advisory is already in place.  Most of
the day, even with strong heating and high dewpoints leading to 3500
to 4000 MUCAPE, there wont be enough convergence or forcing to
initiate storms until later in the afternoon when the wave over the
Texas Panhandle and another shove of H850 warm air advection arrives
around 00z. So, the going thought and consensus for increasing
storms continues to point toward a later afternoon/evening into
overnight event.  As the wave and weak sfc low track across the
region overnight and with 0-6km bulk shear will remain in the 30 to
35kt range overnight, storms are expected both in southeast/southern
Iowa/northern Missouri and also some along the receding warm front
into southwest Wisconsin. We remain in a slight risk today with
decent hail cape and some threat for wind, both seem to be
conditional with respect to the warm layer aloft and inhibition
nearer the surface. With the high levels of sfc/H850 moisture and
warm cloud depths quite high tonight, storms that do develop will
also have a chance to drop a spotty, quick inch or two of rainfall.
The areas most favored would be in the southeast half of our
forecast area from Waterloo southwest through about Des Moines to
Creston. Overnight lows tonight will again be quite uncomfortable
with lows in the mid to upper 60s north and in the lower 70s south.
Tomorrow will again be quite hot; especially in the south. With the
trailing boundary making its way south across the region by late
afternoon/evening, there may be some storms again over the northeast
and east in the afternoon hours, then spreading southeast in the
evening. Highs tomorrow will be similar today; especially south of
the approaching boundary with lower 90s common and heat indices in
the lower 100s generally along and south of I80. Though plans are
not to have a split-in-time tow day advisory out now, will consider the
south for tomorrow when the remainder of the forecast in terms of
thunder chances and precipitation comes into better view.

.LONG TERM.../Wednesday Night through Monday/
Issued at 304 AM CDT Tue Aug 10 2021

Confidence: Medium to High

Most of the activity will occur early in the period on Thursday into
Thursday night as another cool front pushes south into the region.
After a slightly less humid airmass Wednesday afternoon northeast
into the evening, warmer air will immediately return overnight into
Thursday just ahead of the next approaching boundary. Both tomorrow
and Thursday show some chances for strong to a few severe storms
mainly due to the continued heat and humidity as well as just enough
0-6km shear. Overall the threat for any organized, large scale
activity is not looking too likely at this point but will continue
to evaluate. With the arrival of the later Thursday boundary, a
cooler and drier airmass will move into the region and finally bring
temperatures and dewpoints back to a more comfortable level. High
pressure is expected to build into the region and become locked into
the Great Lakes Saturday into Monday. Minor differences aside, the
GFS and Euro operational models are in general agreement. Highs
through the period will cool from the 80s/90s Thursday to the 80s
into the weekend with lows in the 50s/60s by the weekend as well.

&&

.AVIATION.../For the 18Z TAFS through 18Z Wednesday afternoon/
Issued at 1231 PM CDT Tue Aug 10 2021

Area of MVFR cigs tracking across central Iowa as of early
afternoon. A few embedded showers were also noted over north
central Iowa, gradually tracking north and east. The stratus deck
should continue to track north east and eventually lead to a
return to VFR at most terminals by late afternoon.

Additional TSRA are possible by later this afternoon through the
overnight hours, mainly across central into southern Iowa.
Confidence is very low at the current time as to the location and
timing of any possible TSRA activity. Have opted to only include
mention of VCTS at KOTM for now, but this may need to be expanded
to other terminals or eliminated as trends become more clear.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for IAZ027-028-037>039-
047>050-058>062-070>075-081>086-092>097.

&&

SHORT TERM...REV
LONG TERM...REV
AVIATION...Martin
Hazardous weather outlook, Aug 10, 3:08 AM CDT, 9 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
308 AM CDT Tue Aug 10 2021

IAZ004>007-015>017-023>026-033>036-044>046-057-111100-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster-Hamilton-
Crawford-Carroll-Greene-Audubon-
308 AM CDT Tue Aug 10 2021

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

There is a slight chance of thunderstorms this evening, with a low
risk of severe weather primarily in the form of locally strong
wind gusts.

It will be hot and muggy again today, with heat index values
possibly approaching 100 degrees this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through monday

Additional thunderstorm chances are forecast late Wednesday and
late Thursday, especially toward central Iowa and further south
and east. Severe weather may be possible at times, with strong
winds being the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

IAZ027-028-037>039-047>050-058>062-111100-
Butler-Bremer-Hardin-Grundy-Black Hawk-Boone-Story-Marshall-Tama-
Guthrie-Dallas-Polk-Jasper-Poweshiek-
308 AM CDT Tue Aug 10 2021

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

A Heat Advisory is in effect for the area this afternoon and
evening. See weather.gov/desmoines for details.

Thunderstorm chances return from this afternoon through tonight.
Severe weather will be possible, primarily this afternoon and
evening in the form of strong wind gusts.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Additional thunderstorm chances are forecast late Wednesday and
late Thursday, with a threat of severe weather at times primarily
in the form of strong wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation could be needed this afternoon and evening,
and possibly again Wednesday and Thursday.

IAZ070>075-081>086-092>097-111100-
Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-
Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
308 AM CDT Tue Aug 10 2021

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

A Heat Advisory is in effect for the area through this evening.
See weather.gov/desmoines for details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Additional thunderstorm chances are forecast late Wednesday and
late Thursday, with a threat of severe weather at times primarily
in the form of strong wind gusts.

The heat index may approach or briefly exceed 100 degrees again on
Wednesday afternoon and Tuesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation could be needed this afternoon and evening,
and possibly again Wednesday and Thursday.

Lee

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 12:50 PM CDTSevere Thunderstorm WarningDMXClarke25 min
Aug 10, 1:48 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler42 min
Aug 10, 2:14 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer46 min
Aug 10, 2:57 PM CDTSevere Thunderstorm WarningDMXBlack Hawk18 min
Aug 10, 3:00 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama60 min
Aug 10, 3:59 PM CDTSpecial Weather StatementDMXTama46 min

Nearby

Heat Advisories in Iowa, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.